Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Was on depo shot. Getting irregular periods. What are the risks?

i was on the depo shot for almost if not 2 years, before the shot i had regular periods but after taking myself off the shot i did not have a period till almost 6 months later. now that i had my period it has happened about 4 times in the last about 4-5 weeks, the blood keeps on getting darker not like regular period blood.
Asked On : Sun, 17 Jun 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response

It is not normal to have a period about 4 times in 4 to 5 weeks. Take tablet Meftal spas thrice daily for about 5 days. If the bleeding does not stop, please see your gynaecologist at the earliest.

It is common to have this kind of bleeding after coming off the Depo shot.

It may take some time for the periods to regularize. Keep a calendar for the same.

Anything out of way warrants for an Ultrasound of the pelvis to be done and may be an endometrial biopsy.

Wish you a speedy recovery.

Answered: Mon, 18 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor